THYROID-ASSOCIATED P-ANCA POSITIVE VASCULITIS

By Gary M. White, MD


A pANCA positive vasculitis may occur months to years after starting a thyroid medication. Propylthiouracil is the classic one. The incidence of ANCA-positive propylthiouracil-associated vasculitis is reportedly 39.2 times higher than in patients receiving methimazole. Hydralazine, minocycline, and propylthiouracil are commonly prescribed medications known to cause positive ANA, P-ANCA, and MPO-ANCA test results, and vasculitic skin, kidney, and lung disease

Treatment

Discontinuing the offending drug is in order. The vasculitis may then spontanously resolve [Acta Dermatovenerol Croat. 2010;18(2):104-6]. Otherwise, systemic steroids may be in given.

RegionalDerm

Homepage | FAQs | Use of Images | Contact Dr. White


It is not the intention of RegionalDerm.com to provide specific medical advice, diagnosis or treatment. RegionalDerm.com only intends to provide users with information regarding various medical conditions for educational purposes and will not provide specific medical advice. Information on RegionalDerm.com is not intended as a substitute for seeking medical treatment and you should always seek the advice of a qualified healthcare provider for diagnosis and for answers to your individual questions. Information contained on RegionalDerm.com should never cause you to disregard professional medical advice or delay seeking treatment. If you live in the United States and believe you are having a medical emergency call 911 immediately.